I just remembered something my ob/gyn told me when I had weird periods like that. He gave me progesterone (I think?) pills and I was to take them for 5 (10?) days starting on a certain number of days after the first day of my last period. After the set number of pills were done and another day or two passed, I would start my next period, but it would be a normal number of days. He said that what was likely happening is that during certain days of your cycle, the lining builds on your uterus. If you don't conceive, then there is a hormone released that allows that lining to shed (that's your period) and when that lining builds in a disorganized manner over too many days, it sheds in a disorganized manner too. The progesterone pills get the whole cycle lined back up and organized again and the hope is that the body will continue to do the same thing thereafter. I had extra pills so that if things got weird again, I could just do another cycle of the progesterone.
This actually had a great up side . . . . if hubby and I were planning a vacation, I could manipulate when my period would come!!! I guess you could do that if you are on the pill too, but I couldn't take the pill because my legs would throb and I got really bad headaches. The progesterone never bothered me though.
Anyway . . . I'm sure the gyn has lots more things to check before he comes to a conclusion like that, but it could be something really simple like that.
Keep us posted!!
In His Grip
AlwaysRosie "We can't control the waves, but we can learn how to surf!!"
Co-Moderator - Lupus Forum
UCTD, Hashimotos, Inflammatory Bowel, Inflammatory Arthritis
Clickable Links: Lupus Resources Lupous.Org Lupus Criteria (4 of 11) Lupus Chapter Locator